Format

Send to

Choose Destination
Can J Cardiol. 2001 May;17(5):599-601.

Acute myocardial ischemia associated with ingestion of bupropion and pseudoephedrine in a 21-year-old man.

Author information

1
University of Saskatchewan, Saskatoon, Canada.

Abstract

A 21-year-old man presented to the emergency department with atypical chest pain, diaphoresis and shortness of breath. His electrocardiogram revealed ST segment elevation in leads II, III, aVF, V5 and V6, elevated creatine kinase-MB subunit levels and positive troponin I. He denied the use of cocaine, and smoking was his only risk factor for coronary artery disease. The patient was diagnosed with an acute myocardial infarction, yet an emergency coronary angiogram revealed normal coronary arteries. His medication history revealed recent commencement of bupropion for smoking cessation and pseudoephedrine as a nonprescription influenza remedy. It was postulated that this patient experienced acute coronary vasospasm in the presence of these two known sympathomimetic agents. The present case is the first report linking bupropion to an acute coronary syndrome, and one of a few cases associated with pseudoephedrine.

PMID:
11381283
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center